MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TGR 4.5MM DF HANDLE LEFT; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. TGR 4.5MM DF HANDLE LEFT; PLATE, FIXATION, BONE
Model Number 71173400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device is broken, rendering the device inoperable.The device was manufactured in 2005 and shows signs of extensive use.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.  we consider this investigation closed.
 
Event or Problem Description
It was reported that the targeter 4.5mm df handle left it is broken.No further information was provided.It is unknown if there was a case involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
TGR 4.5MM DF HANDLE LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11226451
Report Number1020279-2021-00565
Device Sequence Number3805739
Product Code HRS
UDI-Device Identifier03596010538512
UDI-Public03596010538512
Combination Product (Y/N)N
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2015
Device Model Number71173400
Device Catalogue Number71173400
Device Lot Number05HM14179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Initial Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1